Hail, Miami-Dade
- When
- June 29, 3:27 PM EST
- Where
- Miami-Dade County, 0.7 mi NNW of Westwood Lakes
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 25.739, -80.385
Dime sized hail was reported at SW 117th Ct. and 32nd Terrace.
S. caused numerous afternoon showers and thunderstorms over the eastern half of the peninsula.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
An upper level low pressure over the eastern U.S. caused numerous afternoon showers and thunderstorms over the eastern half of the peninsula. Sporadic tree damage was noted in an area from Doral to Florida International University campus, then east to Fountainbleu. A total of 12,940 customers reported power outages in Miami-Dade County, with an additional 3,520 in Broward County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 29, 2:38 PM EST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 338 PM EDT MON JUN 29 2015 .DISCUSSION... A BROAD TROUGH CONTINUES TO SIT OVER THE SOUTHEAST UNITED STATES. THIS IS HELPING TO KEEP SOME ADDITIONAL INSTABILITY OVER THE AREA. FOR THIS EVENING, A 500 MB SHORT WAVE IS MOVING ACROSS THE AREA. THIS HAS AIDED IN A LARGE AREA OF SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE LAKE REGION. THE HRRR SHOWS THIS AREA FORMING INTO A LINE F THUNDERSTORMS OVER PALM BEACH COUNTY THIS EVENING, BEFORE EXITING OVER THE COASTAL WATERS TO THE EAST. FOR TONIGHT, MODELS ARE SHOWING MOST OF ANY CONVECTIVE ACTIVITY WILL BE OVER THE ATLANTIC COASTAL WATERS. THE SHORT WAVE WILL CONTINUE TO EXIT TO THE NORTHEAST THROUGH TOMORROW MORNING. FOR TOMORROW, A SURFACE HIGH TO THE WEST VERY SLOWLY BEGINS TO BUILD BACK IN OVER SOUTH FLORIDA. MODELS LAST WEEK WERE SHOWING THIS WAS SUPPOSED TO OCCUR BY TOMORROW, BUT NOW IT LOOKS AS THOUGH IT WILL SLOWLY BUILD, WHICH WILL TURN THE WIND TO THE SOUTHEAST BY WEDNESDAY AND EAST BY FRIDAY. BECAUSE OF THIS, SHOWERS AND THUNDERSTORMS WILL BE ABLE TO CONTINUE TO AFFECT MUCH OF THE INTERIOR AND LAKE REGION TOMORROW. BY WEDNESDAY, THE TURN TO THE SOUTHEAST WILL SHIFT THE FOCUS OF STORMS MORE TOWARDS THE WESTERN INTERIOR, ALTHOUGH THERE WILL CONTINUE TO BE A CHANCE FOR STORMS OVER THE EAST COAST OF SOUTH FLORIDA WEDNESDAY AFTERNOON, AND EVEN THURSDAY AFTERNOON, ALTHOUGH THE CHANCES DO SLIGHTLY DIMINISH ON THURSDAY FOR THE SOUTHEAST COAST. BY FRIDAY, THE HIGH WILL BE STRONG ENOUGH AND POSITIONED RIGHT FOR THE WIND TO TURN TO THE EAST. THIS WILL SHIFT THE MAIN FOCUS OF SHOWERS AND THUNDERSTORMS TO THE WESTERN INTERIOR AND GULF COAST THROUGH THE BEGINNING OF NEXT WEEK. && .AVIATION... LOCAL MODELS INCREASINGLY SUGGESTING THAT SCATTERED/NUMEROUS CONVECTION WILL SPREAD ESE TOWARD ATLANTIC TERMINALS LATE THIS AFTERNOON. BEST CHANCE WILL BE KPBI...BUT WILL LEAVE ALL EAST COAST SITES WITH VCTS 19-0Z. ALSO MONITORING FOR TSTMS TO DVLP ALONG SEA BREEZE...LOW CONFIDENCE IN THIS...BUT WITH BOUNDARY EXPECTED TO REMAIN FAIRLY CLOSE TO THE COAST...ANY INITIATION WOULD LIKE BE IN VICINITY OF TERMINALS. ACTIVITY WANES BY AT LEAST 2Z...THEN DRY FORECAST. EXPECT SW WINDS TO TURN SSE FOR EASTERN TERMINALS BY 20Z...THEN LIGHT/CALM WINDS OVERNIGHT. && .MARINE... HIGH PRESSURE TO THE WEST WILL KEEP THE WIND SOUTH THIS EVENING AND THEN SLOWLY BUILD OVER THE NEXT FEW DAYS. THIS WILL TURN THE WIND TO THE SOUTHEAST TOMORROW THROUGH THURSDAY. BY FRIDAY, THE WIND WILL TURN TO THE EAST THROUGH THE BEGINNING OF NEXT WEEK. THIS WILL ALLOW FOR A SLOWLY INCREASING THREAT OF RIP CURRENTS ALONG THE ATLANTIC BEACHES INTO NEXT WEEK. THERE WILL BE CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTH FLORIDA COASTAL WATERS THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 93 78 92 / 30 30 30 40 FORT LAUDERDALE 78 91 80 90 / 20 20 20 40 MIAMI 77 92 80 91 / 20 30 20 30 NAPLES 76 93 77 93 / 10 20 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...13/SI LONG TERM....13/SI AVIATION...23/SK
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1100 AM EDT MON JUN 29 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 300300- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1100 AM EDT MON JUN 29 2015 ...ISOLATED STRONG THUNDERSTORMS THIS AFTERNOON, MAINLY NORTHEAST... ...WATERSPOUTS POSSIBLE ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS ATLANTIC BEACHES. THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY NORTH OF ALLIGATOR ALLEY. THE PRIMARY THREAT FROM THIS THUNDERSTORMS IS FREQUENT CLOUD TO GROUND LIGHTNING. GUSTY WINDS ARE ALSO POSSIBLE. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ON ATLANTIC WATERS. WIND: THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE WIND GUSTS OF 55 MPH. FLOODING: TORRENTIAL DOWNPOURS MAY LEAD TO LOCALIZED URBAN FLOODING IN PALM BEACH COUNTY. TEMPERATURES: HEAT INDICES WILL EXCEED 100 DEGREES FOR AREAS SOUTH OF ALLIGATOR ALLEY TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THIS UPCOMING WEEK, ESPECIALLY OVER INTERIOR SOUTH FLORIDA. THERE IS A LESSER CHANCE FOR THUNDERSTORMS LATE THIS WEEK. THE RISK OF RIP CURRENTS MAY INCREASE SLIGHTLY AT THE ATLANTIC BEACHES BY MID-WEEK AS EAST WINDS RETURN TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. KONARIK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT MON JUN 29 2015
FLZ063-066-291930-
GLADES FL-HENDRY FL-
251 PM EDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND SMALL HAIL FOR SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY
COUNTIES UNTIL 330 PM EDT...
* AT 251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MUSE...OR 8 MILES NORTH OF LABELLE...MOVING NORTHEAST AT 15
MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
SMALL HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
LABELLE...PALMDALE...MUSE AND ORTONA.
LAT...LON 2694 8120 2683 8120 2674 8153 2683 8157
2693 8156 2703 8137 2703 8134 2704 8133
2703 8133 2703 8127 2706 8127
TIME...MOT...LOC 1851Z 246DEG 12KT 2687 8147
60SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EDT MON JUN 29 2015
FLZ063-066-067-292030-
GLADES FL-INLAND PALM BEACH COUNTY FL-HENDRY FL-
351 PM EDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WEST CENTRAL PALM
BEACH...SOUTHERN GLADES AND NORTHEASTERN HENDRY COUNTIES UNTIL 430 PM
EDT...
* AT 351 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CLEWISTON...MOVING EAST AT 10 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
CLEWISTON...SOUTH BAY...MOORE HAVEN...LAKE HARBOR AND HARLEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2682 8106 2682 8103 2681 8095 2681 8097
2680 8097 2680 8096 2677 8094 2673 8085
2670 8082 2670 8078 2669 8075 2669 8073
2664 8071 2670 8102 2683 8110 2684 8108
TIME...MOT...LOC 1951Z 255DEG 10KT 2679 8097
60SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT MON JUN 29 2015
FLZ067-292100-
INLAND PALM BEACH COUNTY FL-
417 PM EDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL PALM
BEACH COUNTY UNTIL 500 PM EDT...
* AT 417 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CANAL POINT...MOVING SOUTHEAST AT 10 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
PAHOKEE...CANAL POINT AND FREMD VILLAGE-PADGETT ISLAND.
LAT...LON 2677 8037 2665 8051 2681 8069 2684 8065
2689 8062 2696 8061 2696 8038
TIME...MOT...LOC 2017Z 324DEG 11KT 2689 8065
60SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
427 PM EDT MON JUN 29 2015
FLZ072>074-173-292115-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-METRO BROWARD COUNTY FL-
427 PM EDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND SMALL HAIL FOR SOUTHEASTERN BROWARD AND NORTHEASTERN MIAMI-DADE
COUNTIES UNTIL 515 PM EDT...
* AT 427 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER UNIVERSITY PARK...OR NEAR KENDALL...MOVING NORTHEAST AT 15
MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
SMALL HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE...
CORAL GABLES...SOUTH MIAMI...MIAMI GARDENS...KENDALL...NORTH
MIAMI...DORAL...NORTH MIAMI BEACH...MIAMI LAKES...COOPER CITY...
HIALEAH GARDENS...OPA-LOCKA...MIAMI SPRINGS...SWEETWATER AND MIAMI
SHORES.
LAT...LON 2582 8018 2564 8039 2574 8050 2602 8039
2609 8026 2586 8017
TIME...MOT...LOC 2027Z 229DEG 13KT 2573 8038
60The Miami radar (KAMX), 15 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Dime sized hail was reported at SW 117th Ct. and 32nd Terrace.
Wind gusts from a thunderstorm knocked down a medium sized palm tree and uprooted several small shrubs.
The Becon Weatherbug site in Davie measured a 64 mph wind gust.
Tree down in North Hialeah...shown on social media.
Palm trees that were 20 to 30 feet tall knocked down and blocking 2 right lanes of the southbound side of I95 at 95th St.
Dime sized hail was reported at the intersection of Donald Ross Road and US 1 in Juno Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589916, 589918, 589925, 589914, 589915, 589926.